On contact p-spheres
Annales de l'Institut Fourier, Volume 55 (2005) no. 4, pp. 1167-1194.

We study invariant contact p-spheres on principal circle-bundles and solve the corresponding existence problem in dimension 3. Moreover, we show that contact p- spheres can only exist on (4n-1)-dimensional manifolds and we construct examples of contact p-spheres on such manifolds. We also consider relations between tautness and roundness, a regularity property concerning the Reeb vector fields of the contact forms in a contact p-sphere.

Nous étudions des p-sphères de contact invariantes sur des fibrés principaux en cercles et nous donnons une réponse au problème d’existence associé en dimension 3. De plus, nous montrons que les p-sphères de contact n’existent que sur les variétés de dimension 4n-1 et nous construisons des exemples sur de telles variétés. Nous analysons aussi les relations entre raideur (tautness) et rondeur, une propriété de régularité qui concerne les champs de Reeb des formes de contact d’une p-sphère de contact.

DOI: 10.5802/aif.2123
Classification: 53D10,  55R25,  58A15
Keywords: contact p-spheres, invariant contact forms, principal fibre bundles
Zessin, Mathias 1

1 Université de Mulhouse, laboratoire de mathématiques, 6 rue des frères Lumière, 68093 Mulhouse (France)
@article{AIF_2005__55_4_1167_0,
     author = {Zessin, Mathias},
     title = {On contact $p$-spheres},
     journal = {Annales de l'Institut Fourier},
     pages = {1167--1194},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {55},
     number = {4},
     year = {2005},
     doi = {10.5802/aif.2123},
     zbl = {1075.53079},
     mrnumber = {2157166},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2123/}
}
TY  - JOUR
AU  - Zessin, Mathias
TI  - On contact $p$-spheres
JO  - Annales de l'Institut Fourier
PY  - 2005
DA  - 2005///
SP  - 1167
EP  - 1194
VL  - 55
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2123/
UR  - https://zbmath.org/?q=an%3A1075.53079
UR  - https://www.ams.org/mathscinet-getitem?mr=2157166
UR  - https://doi.org/10.5802/aif.2123
DO  - 10.5802/aif.2123
LA  - en
ID  - AIF_2005__55_4_1167_0
ER  - 
%0 Journal Article
%A Zessin, Mathias
%T On contact $p$-spheres
%J Annales de l'Institut Fourier
%D 2005
%P 1167-1194
%V 55
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2123
%R 10.5802/aif.2123
%G en
%F AIF_2005__55_4_1167_0
Zessin, Mathias. On contact $p$-spheres. Annales de l'Institut Fourier, Volume 55 (2005) no. 4, pp. 1167-1194. doi : 10.5802/aif.2123. http://www.numdam.org/articles/10.5802/aif.2123/

[1] J. Adams Vector fields on spheres, Bull. Amer. Math. Soc., Volume 68 (1962), pp. 39-41 | DOI | MR | Zbl

[2] D. Blair Contact Manifolds in Riemannian Geometry, Lecture Notes in Mathematics, 509, Springer, 1976 | MR | Zbl

[3] C. Boyer; K. Galicki; B. Mann The geometry and topology of 3-Sasakian manifolds, J. reine u. angew. Math., Volume 455 (1994), pp. 183-220 | MR | Zbl

[4] H. Geiges; J. Gonzalo Contact geometry and complex surfaces, Invent. Math., Volume 121 (1995), pp. 147-209 | DOI | MR | Zbl

[5] H. Geiges; J. Gonzalo Contact Circles on 3-manifolds, J. Diff. Geometry, Volume 46 (1997), pp. 236-286 | MR | Zbl

[6] J. W. Gray Some global properties of contact structures, Ann. of Math., Volume 69 (1959), pp. 421-450 | DOI | MR | Zbl

[7] B. Eckmann Gruppentheoretischer Beweis des Satzes von Hurwitz-Radon über die Komposition quadratischer Formen, Comm. Math. Helv., Volume 15 (1943), pp. 358-366 | MR | Zbl

[8] R. Lutz Structures de contact sur les fibrés principaux en cercles de dimension trois, Ann. Inst. Fourier, Grenoble, Volume 27 (1977) no. 3, pp. 1-15 | DOI | Numdam | MR | Zbl

[9] R. Lutz Sur la géométrie des structures de contact invariantes, Ann. Inst. Fourier, Grenoble, Volume 29 (1979) no. 1, pp. 283-306 | DOI | Numdam | MR | Zbl

[10] J. Martinet Sur les singularités des formes différentielles, Ann. Inst. Fourier, Volume 20 (1970) no. 1, pp. 95-178 | DOI | Numdam | MR | Zbl

Cited by Sources: